Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 149, NWS Amarillo, TX

June 12, 2018Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2018, 8:44 PM CDT for Beaver County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2018, 8:44 PM CDT (01:44 UTC)
Expired
Jun 12, 2018, 9:45 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:40 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3452 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.5
Supercell composite
20.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:04 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 12, 6:04 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
604 PM CDT Tue Jun 12 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 00Z
Thursday except in and near showers and thunderstorms between 00Z
and 14Z Wednesday with MVFR conditions possible. East and
southeast winds 10 to 20 knots will diminish to around 5 to 15
knots after 07Z and 09Z Wednesday and then becoming south 15 to 25
knots with gusts to near 30 knots after 15Z to 16Z Wednesday.
Winds will be stronger and erratic in and near thunderstorms at
all three TAF sites between 00Z and 14Z Wednesday with gusts to 40
to 50 knots or higher.

Schneider

&&

.PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/

DISCUSSION...
We are keeping our eye on a few different features across the region
that may spark showers and thunderstorms. One is a boundary that
lies from southwest to northeast across the Panhandles from near
Bootleg to Beaver. An outflow boundary moving west from western
Oklahoma and an upper level short wave trough moving east from
Colorado. The best chance of shower and thunderstorm development
this afternoon looks to be across the northeast CWA where the
boundary that is already across the area interacts with the
outflow boundary moving west from Oklahoma. This area also has the
best CAPE and wind shear. More showers and thunderstorms are
expected to move this way from Colorado and New Mexico late this
afternoon and tonight in association with the short wave. Not sure
if showers and thunderstorms can get going in the southwest near
the boundary, so this area will have the lowest pops through
tonight.

On Wednesday, some lingering showers and thunderstorms may still be
going on across the northeast CWA in the morning, but more
showers and thunderstorms are expected to develop in the west
ahead of yet another short wave trough.

Will leave the forecast dry Thursday through Saturday as the upper
level ridge influences our weather.

By Sunday, the upper level ridge moves far enough east to allow deeper
moisture and several short wave troughs to move across the region
again. So, have continued with pops Sunday through the rest of
the forecast.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
443 PM CDT Tue Jun 12 2018

OKZ001>003-TXZ001>020-317-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
443 PM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible across the Panhandles. Some of the
storms may become severe with large hail and damaging winds the
main threats. A Severe Thunderstorm Watch is in effect until 11
PM for most of the Texas and Oklahoma Panhandles.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across the Panhandles Wednesday
and again Sunday and Monday. Some of the storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Emergency managers and spotter groups should be ready for activation
may be needed this afternoon and this evening.

Schneider

In the hours before

Local storm report, Jun 12, 7:00 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TORNADO          2 WSW PANHANDLE         35.34N 101.41W
06/12/2018                   CARSON             TX   STORM CHASER

            BRIEF LANDSPOUT ON GROUND A MINUT OR LESS REPORTED BY
            MULTIPLE CHASERS IN THE AREA.

&&

EVENT NUMBER AMA1800248

MJG
Local storm report, Jun 12, 7:03 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PANHANDLE               35.35N 101.38W
06/12/2018  E2.50 INCH       CARSON             TX   PUBLIC

&&

EVENT NUMBER AMA1800249

LG
Local storm report, Jun 12, 7:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      PANHANDLE               35.35N 101.38W
06/12/2018                   CARSON             TX   LAW ENFORCEMENT

            SINGIFICANT FLOODING IN AND AROUND PANHANDLE. BROADWAY
            FROM 1ST TO ELSIE IS IMPASSIBLE. 207 FROM 5TH TO THE
            HIGHSCHOOL IS IMPASSIBLE. 1-2 FEET OF WATER OVER
            ROADWAYS.

&&

EVENT NUMBER AMA1800250

MJG
Local storm report, Jun 12, 8:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             2 N SANFORD             35.73N 101.53W
06/12/2018  E1.00 INCH       HUTCHINSON         TX   STORM CHASER

            FARM TO MARKET ROAD 1319

&&

EVENT NUMBER AMA1800251

SCHNEIDER
Special weather statement, Jun 12, 8:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
817 PM CDT TUE JUN 12 2018

TXZ006-007-011-012-130215-
Hartley TX-Potter TX-Moore TX-Oldham TX-
817 PM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY
COUNTIES UNTIL 915 PM CDT...

At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Boys Ranch, or 20 miles southwest of Dumas, moving
northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Four Way and Masterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3549 10211 3560 10229 3582 10216 3565 10189
TIME...MOT...LOC 0116Z 216DEG 8KT 3561 10215

Guerrero
Local storm report, Jun 12, 8:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     NON-TSTM WND GST 5 SE KENTON             36.83N 102.88W
06/12/2018  M59 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1800253

TLH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore60 min
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson51 min
Jun 12, 8:17 PM CDTSpecial Weather StatementAMAMoore58 min
Jun 12, 8:31 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter74 min
Jun 12, 8:48 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman72 min
Jun 12, 9:22 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Oldham3 hr
Jun 12, 9:44 PM CDTAreal Flood AdvisoryAMAHartley, Moore, Oldham, Potter3 hr
Jun 12, 9:44 PM CDTSevere Thunderstorm WarningAMACarson, Hartley, Moore, Oldham, Potter, Randall46 min
Jun 12, 9:49 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Hartley, Moore, Oldham, Potter and 1 more71 min
Jun 12, 9:56 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley, Potter3 hr
Jun 12, 10:01 PM CDTFlash Flood WarningAMAHartley, Moore, Oldham, Potter107 min
Jun 12, 10:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley49 min
Jun 12, 10:49 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree, Roberts86 min
Jun 12, 10:54 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter73 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb79 min
Jun 12, 11:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall67 min
Jun 13, 12:06 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall3 hr
Jun 13, 12:22 AM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Randall98 min
Jun 13, 12:27 AM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler71 min
Jun 13, 12:41 AM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
Jun 13, 12:51 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall111 min
Jun 13, 1:06 AM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman34 min
Jun 13, 2:45 AM CDTSpecial Weather StatementAMADallam45 min
Jun 12, 7:09 PM CDTSevere Thunderstorm WarningAMABeaver81 min
Jun 12, 7:19 PM CDTAreal Flood AdvisoryAMABeaver3 hr
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningAMABeaver, Texas61 min
Jun 12, 8:06 PM CDTFlash Flood WarningAMABeaver3 hr
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningAMABeaver76 min
Jun 12, 9:41 PM CDTSevere Thunderstorm WarningAMABeaver44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.